Alert archive / Tennessee / Tornado Warnings in 2003
Tornado Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 8, 2003, 12:25 PM CDT for Dyer County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2003, 12:25 PM CDT (17:25 UTC)
- Expired
- May 8, 2003, 1:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:25 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
335 WFUS54 KMEG 081725 TORMEM TNC045-081800- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1225 PM CDT THU MAY 8 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 100 PM CDT. * AT 1220 PM CDT...DOPPLER RADAR INDICATED A TORNADO 2 MILES SOUTHWEST OF BRADLEYTOWN...MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEWBERN AROUND 1240 PM CDT ROELLEN AROUND 1245 PM CDT .IF YOU ARE NEAR THE PATH OF THIS TORNADO...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST FLOOR. PROTECT YOUR BODY FROM FLYING DEBRIS. .LARGE HAIL IS ALSO POSSIBLE WITH THIS STORM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3612 8916 3593 8925 3595 8951 3611 8949
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 9:55 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 8, 9:55 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT THU MAY 8 2003 A 500MB SHORTWAVE OVER NRN AR/SRN MO WILL TRACK NEWD ACROSS THE LWR OH VLY TDY. A STATIONARY FRONT OVER THE NRN CWA WILL MOVE NWD AS A WARM FRONT BY THIS EVENING. AREAS OF STRONG TO SEVERE TSTMS ARE POSSIBLE TDY THROUGH EARLY EVENING...MAINLY IN THE VICINITY OF THE SFC FRONT AND UPPER SHORTWAVE. WILL UPDATE FCSTS THROUGHOUT THE DAY AS SEVERE WEATHER UNFOLDS. .MEG...NONE SWC
Hazardous weather outlook, May 8, 12:25 PM CDT, 0 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1225 PM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF A TUNICA TO CORINTH LINE. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NORTH CENTRAL ARKANSAS INTO THE LOWER OHIO VALLEY THIS AFTERNOON AND EVENING BRINGING A CHANCE FOR SEVERE THUNDERSTORMS UNTIL THE EARLY EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 40. DUE TO THE HEAVY RAINFALL FROM THE PAST FEW DAYS...FLOODING IS A DISTINCT POSSIBILITY AS WELL. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE NEXT SIGNIFICANT CHANCE FOR SEVERE WEATHER WILL BE SATURDAY NIGHT INTO SUNDAY WHEN A POTENT COLD FRONT WILL MOVE THROUGH THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, May 8, 9:58 AM CDT, 2 hours 27 minutes before
ARZ018-081515- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF FONTAINE AT 958 AM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 8, 10:53 AM CDT, 1 hour 32 minutes before
MOZ113-115-081615- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1053 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER HORNERSVILLE AT 1053 AM CDT... MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF HAYTI...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 8, 11:22 AM CDT, 1 hour 3 minutes before
TNZ001-019-081630- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1122 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAKE COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 11 MILES WEST OF HELOISE AT 1122 AM CDT...MOVING EAST AT 25 MPH. PEOPLE IN DYER AND LAKE COUNTIES...INCLUDING THE CITY OF DYERSBURG... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:30 AM CDT | Tornado Warning | MEG | Dyer | 60 min |
| May 8, 11:34 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 41 min |
| May 8, 12:45 PM CDT | Tornado Warning | MEG | Crockett, Gibson | 60 min |
| May 8, 1:41 PM CDT | Tornado Warning | MEG | Carroll | 64 min |
| May 8, 1:49 PM CDT | Tornado Warning | MEG | Gibson | 11 min |
Nearby
Tornado Warnings in Tennessee, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.